On September 1, 2020, NHF and HFA learned that Mylan N.V. is conducting a voluntary nationwide recall of four lots of Tranexamic Acid Injection, USP 1000 mg/10 mL, packaged in cartons of 10 single-dose 10 mL vials. Tranexamic acid injection is indicated in patients with hemophilia for short term use to reduce or prevent hemorrhage and reduce the need for replacement therapy during and following tooth extraction.
Mylan is conducting the present recall to the hospital/clinic level, because the products involved are exclusively administered in a hospital setting by trained healthcare professionals. In addition to the four lots of Tranexamic Acid Injection, USP, Mylan’s recall extends to four lots of Amiodarone HCl Injection, USP. The reason for the recall is that labels on the cartons of the affected lots may have been switched. Cartons labeled as Tranexamic Acid Injection, USP may contain vials of Amiodarone HCl Injection, USP and cartons labeled as Amiodarone HCl Injection, USP may contain vials of Tranexamic Acid Injection, USP. The individual vials contained within the cartons are accurately labeled, however. Mylan has advised the U.S. Food and Drug Administration that it has not received any reports of adverse events related to this recall.
The full recall notice can be found on the FDA’s website.
NHF and HFA recognize that recalls can be very unsettling for many in the bleeding disorders community. As has been our past practice (and consistent with the principles articulated at the January 2020 Safety Summit), NHF and HFA commit to keeping the bleeding disorders community informed as we gather further information about this recall.
For an explanation of the FDA’s product recall procedures and classifications, click here.
Please note that NHF and HFA do not recommend, endorse or make any representation about the efficacy, appropriateness or suitability of any specific products, treatments, or opinions. If you have any questions or concerns about your medical treatment, including your use of the product at issue, please consult your physician.
Source: National Hemophilia Foundation